I have had at minimum of 4-5 episodes of various severity of the same thing over past 3-4 months., the last being on Friday. they all follow same routine. I was leaning toward constipation at the time. I was fine 3:30 pm but by 4pm started having severe stomach/abdomin pain- this time behind my belly button, but other times more stomach. I start feeling faint, get soaking wet from sweating, then I start throwing up. I could not not stop throwing up very easily. I do not have diarrhea at all. I am short of breath at this time also.
I was unable to drive and my husband picked me up. I could not sit up easily, very weak, still sweating or sometimes chilled.
Dry heaving everything and alot of gas comes up, mucus. My Dr told my husband to give me antinausea every 10 min until vomiting stopped, then start water. I had a hard time keeping it down at first, but eventually did. I spent the next 2 days in bed, sweating and chilled, no appetite, totally worn out. Really sick feeling - didnt feel like talking, reading, just laying there. I had been constipated, and I have IBS they say.
Along with fibromyalgia, OA, chronic fatigue, GERD. I was taking alot of fiber..
Recent colonoscopy and ultrasound all okay. It seems to me that I have a blockage at the time Could IBS,colon spasms cause a temporary blockage in the intestine? When I get the stomach ache which always precedes the other mess, is there something I can take then to avoid the throwing up, sickness, missing work etc.? Any advice would be helpful
A colonoscopy would make colon disease less likely. The ultrasound can evaluate for liver and gallbladder disease. IBS is possible, but I would consider more testing to rule out other causes first.
If there is concern about blockage, you can consider imaging such as an abdominal CT scan. Upper GI disease can be evaluated with an upper GI series or upper endoscopy.
More specialized testing of the upper GI tract can be considered with a 24-hr pH study or gastric emptying scan (looking for GERD and gastroparesis respectively).
These options can be discussed with your GI physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
My 16 yr. old daughter has had a very tough past. She was crushed between a car and a lightpole at the age of 11, enduring numerous internal injuries and surgeries. Along with a broken pelvis and ruptured bladder, she had lacerated intestines which necessitated her having a temporary colostomy and being tube fed. After having the colostomy for a week, she was back in the hospital with bowel blockage, but luckily, 20 minutes before she was scheduled for surgery, she passed it. Although you could not look at hr today and know what she went through, she still has numerous problems. The main thing we have battled the past 5 years are kidney stones.
Two weeks ago, she developed a kidney infection and was placed on Augmentin's generic (Amoxycillin?). Four days later, she told me that for about a week, she was pooping blood. I figured just hemmorhoids or the fact that she was on her period may make it seem it came from her anus. When she showed me after a bowel movement, and I saw it was pure blood and clots and she was in extreme pain, I took her back to another ER. The Dr. did a stool test and blood and urine tests and gave me the name of a Gastroenterologist. Her dx was constipation with intestinal hemmorrhaging. So far, no fever, but she does have bouts of vomitting and pain.
We saw the Gastro and he gave us an enema for her to use plus a script for MiraLax. He promised to call with a schedule date for her to have a colonoscopy. The MiraLax caused her to have diarrhea again. The enema she could not use completely as it burned her bottom until she was in tears. Now the bleeding is back and there is mucus and the Dr. has not called (Her appt. was last Friday and Monday was a holiday...it is now Friday 1 week later in the early a.m.). I plan to call him back this morning when they open.
After missing the first 2 weeks of school, I HAD to get her enrolled (we recently moved into the area and she was not registered yet), so I can't just take her out unless it's an emergency. She missed more than 30 days last year with the kidney stones and common flu's. She says she had the bloody stool before the antibiotics, but it didn't manifest to this extreme until later. Could this be C. Diff.? She is entering the 11th grade and was always a straight A student, even after missing a month after her accident and was an honor roll student, but things have changed in the last 2 years. She was an LPN student at her last High School and is planning to go into Sports Medicine at Duke University upon graduation. I am terrified for her!
I had the exact same thing....!!!
Mine has happened 4 times since March.
Sudden, rapid onset of sweating, chills, ext weakness and excruiating upper abdominal pain that lasts for at least 24 hours.
I can do NOTHING except go to bed and writhe in pain. Same as you I can not read, watch TV or even barely speak. It feels like the worse flu where you just want to die....plus severe pain in the upper abdomen.
Then suddenly, I wake in the middle of the night and I have NO pain and I feel great.
I have no diarrhea or vomiting.
My abd ultrasound is negative and liver enzymes are normal.
My pain is not after a meal, usually wakes me middle of the night or 8 or 10 am before I've eaten a thing.
I'm afraid to travel because I could not sit on a plane when this is happening....
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.